Alert archive / Alaska / Gale Warnings in 2009
Gale Warning 322, NWS Anchorage, AK
NWS Anchorage, AK issued this gale warning at Mar 24, 2009, 4:00 PM AKDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 4:00 PM AKDT (00:00 UTC)
- Expired
- Mar 25, 2009, 4:00 AM AKDT
- In force
- 12 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZAK51 PAFC 242314 CWFAER COASTAL WATERS FORECAST NATIONAL WEATHER SERVICE ANCHORAGE ALASKA 400 PM AKDT TUE MAR 24 2009 COASTAL WATERS FORECAST FOR THE NORTHERN GULF OF ALASKA COAST UP TO 100 NM OUT INCLUDING KODIAK ISLAND AND COOK INLET. WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT. PKZ197-251400- 400 PM AKDT TUE MAR 24 2009 .SYNOPSIS FOR THE NORTH GULF COAST+KODIAK ISLAND WATERS+ COOK INLET... A 975 MB LOW 350 NM SOUTH OF DUTCH HARBOR THIS EVENING WILL DEEPEN TO 966 MB 200 NM SOUTHEAST OF DUTCH HARBOR WED MORNING. THIS LOW WILL THEN MOVE TO NEAR MIDDLETON ISLAND AND WEAKEN TO 982 MB THU AFTERNOON. $$ PKZ120-251400- CAPE SUCKLING TO GORE POINT 400 PM AKDT TUE MAR 24 2009 ...STORM WARNING WEDNESDAY NIGHT... .TONIGHT...E WIND 20 KT INCREASING TO SE 30 KT TOWARD MORNING. SEAS BUILDING TO 10 FT. SNOW AND RAIN. .WED...E WIND 35 KT INCREASING TO 45 KT IN THE AFTERNOON. SEAS 18 FT. SNOW AND RAIN. FREEZING SPRAY. .WED NIGHT...SE WIND 30 KT. NEAR THE COAST E OF MONTAGUE ISLAND...E WIND 55 KT BECOMING SE 25 KT AFTER MIDNIGHT. SEAS 22 FT. RAIN AND SNOW. FREEZING SPRAY. .THU...E WIND 30 KT. SEAS 16 FT. .THU NIGHT...W WIND 20 KT. SEAS 15 FT. .FRI...SW WIND 25 KT. SEAS 13 FT. .SAT...S WIND 40 KT. SEAS 13 FT. .SUN...SE WIND 45 KT. SEAS 15 FT. $$ PKZ121-251400- RESURRECTION BAY 400 PM AKDT TUE MAR 24 2009 ...GALE WARNING WEDNESDAY NIGHT... .TONIGHT...VARIABLE WIND 10 KT. SEAS 2 FT. SNOW AND RAIN. .WED...VARIABLE WIND 15 KT INCREASING TO S 25 KT IN THE AFTERNOON. SEAS 6 FT. SNOW AND RAIN. FREEZING SPRAY. .WED NIGHT...SE WIND 35 KT BECOMING NE 15 KT TOWARD MORNING. SEAS 8 FT. RAIN AND SNOW. FREEZING SPRAY. .THU...VARIABLE WIND 10 KT. SEAS 2 FT. .THU NIGHT...VARIABLE WIND 10 KT. SEAS 2 FT. .FRI...VARIABLE WIND 10 KT. SEAS 2 FT. .SAT...VARIABLE WIND 10 KT. SEAS 2 FT. .SUN...NE WIND 25 KT. SEAS 5 FT. $$ PKZ125-251400- PRINCE WILLIAM SOUND 400 PM AKDT TUE MAR 24 2009 ...GALE WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...VARIABLE WIND 10 KT INCREASING TO E WIND 25 KT TOWARD MORNING. SEAS BUILDING TO 5 FT. FREEZING SPRAY. .WED...E WIND 25 KT INCREASING TO 35 KT IN THE AFTERNOON. SEAS 8 FT. SNOW AND RAIN. FREEZING SPRAY. .WED NIGHT...E WIND 40 KT BECOMING SE 20 KT AFTER MIDNIGHT. SEAS 9 FT. SNOW AND RAIN. FREEZING SPRAY. .THU...E WIND 25 KT. SEAS 6 FT. .THU NIGHT...VARIABLE WIND 10 KT. SEAS 2 FT. .FRI...VARIABLE WIND 10 KT. SEAS 2 FT. .SAT...SE WIND 15 KT. SEAS 3 FT. .SUN...E WIND 40 KT. SEAS 9 FT. $$ PKZ129-251400- PASSAGE CANAL 400 PM AKDT TUE MAR 24 2009 ...SMALL CRAFT ADVISORY WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...E WIND 15 KT INCREASING TO E 25 TOWARD MORNING. SEAS 3 FT. FREEZING SPRAY. .WED...E WIND 30 KT. SEAS 5 FT. SNOW. FREEZING SPRAY. .WED NIGHT...E WIND 25 KT. SEAS 3 FT. SNOW AND RAIN. FREEZING SPRAY. .THU...E WIND 20 KT. SEAS 2 FT. .THU NIGHT...VARIABLE WIND 10 KT. SEAS 2 FT. .FRI...VARIABLE WIND 10 KT. SEAS 2 FT. .SAT...VARIABLE WIND 10 KT. SEAS 2 FT. .SUN...NE WIND 15 KT. SEAS 2 FT. $$ PKZ130-251400- BARREN ISLANDS AND KAMISHAK BAY WATERS 400 PM AKDT TUE MAR 24 2009 ...STORM WARNING WEDNESDAY... .TONIGHT...E WIND 15 KT INCREASING TO 35 KT TOWARD MORNING. SEAS BUILDING TO 10 FT. SNOW TOWARD MORNING. FREEZING SPRAY. .WED...E WIND 40 KT INCREASING TO 50 KT IN THE AFTERNOON. SEAS 20 FT. RAIN AND SNOW. FREEZING SPRAY. .WED NIGHT...SE WIND 30 KT. SEAS 14 FT. RAIN AND SNOW. FREEZING SPRAY. .THU...NW WIND 20 KT. SEAS 14 FT. .THU NIGHT...W WIND 25 KT. SEAS 12 FT. .FRI...W WIND 25 KT. SEAS 11 FT. .SAT...W WIND 40 KT. SEAS 11 FT. .SUN...NW WIND 55 KT. SEAS 19 FT. $$ PKZ132-251400- SHUYAK ISLAND TO SITKINAK 400 PM AKDT TUE MAR 24 2009 ...GALE WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...SE WIND 10 KT INCREASING TO 25 KT AFTER MIDNIGHT. SEAS BUILDING TO 10 FT. SNOW AND RAIN. .WED...E WIND 25 KT BECOMING S 35 KT IN THE AFTERNOON. SEAS 13 FT. RAIN AND SNOW. .WED NIGHT...S WIND 40 KT. SEAS 20 FT. RAIN AND SNOW. .THU...W WIND 35 KT. SEAS 20 FT. .THU NIGHT...W WIND 30 KT. SEAS 18 FT. .FRI...W WIND 30 KT. SEAS 16 FT. .SAT...NW WIND 35 KT. SEAS 11 FT. .SUN...W WIND 50 KT. SEAS 16 FT. $$ PKZ138-251400- SHELIKOF STRAIT 400 PM AKDT TUE MAR 24 2009 ...GALE WARNING WEDNESDAY... .TONIGHT...E WIND 15 KT BECOMING NE 30 KT AFTER MIDNIGHT. SEAS BUILDING TO 9 FT. SNOW. FREEZING SPRAY. .WED...NE WIND 30 KT INCREASING TO 40 KT IN THE AFTERNOON. SEAS 15 FT. SNOW AND RAIN. FREEZING SPRAY. .WED NIGHT...NE WIND 20 KT. SEAS 8 FT. RAIN AND SNOW. FREEZING SPRAY. .THU...W WIND 20 KT. SEAS 6 FT. .THU NIGHT...W WIND 20 KT. SEAS 6 FT. .FRI...W WIND 20 KT. SEAS 6 FT. .SAT...NW WIND 20 KT. SEAS 5 FT. .SUN...NW WIND 35 KT. SEAS 7 FT. $$ PKZ140-251400- COOK INLET NORTH OF KAMISHAK BAY AND ENGLISH BAY 400 PM AKDT TUE MAR 24 2009 ...GALE WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...E WIND 10 KT INCREASING TO NE 25 KT AFTER MIDNIGHT. NE WIND 10 KT N OF KALGIN ISLAND. SEAS IN ICE FREE WATERS 4 FT. SNOW. FREEZING SPRAY. .WED...NE WIND 25 KT INCREASING TO 35 KT IN THE AFTERNOON. N OF KALGIN ISLAND...N WIND 25 KT. SEAS IN ICE FREE WATERS 8 FT. SNOW AND RAIN. FREEZING SPRAY. .WED NIGHT...NE WIND 35 KT DIMINISHING TO 25 KT AFTER MIDNIGHT. SEAS IN ICE FREE WATERS 8 FT. SNOW AND RAIN. FREEZING SPRAY. .THU...N WIND 20 KT. SEAS IN ICE FREE WATERS 4 FT. .THU NIGHT...VARIABLE WIND 10 KT. SEAS IN ICE FREE WATERS 3 FT. .FRI...SW WIND 15 KT. SEAS IN ICE FREE WATERS 4 FT. .SAT...SW WIND 15 KT. SEAS IN ICE FREE WATERS 3 FT. .SUN...N WIND 40 KT. SEAS IN ICE FREE WATERS 8 FT. $$ PKZ141-251400- KACHEMAK BAY 400 PM AKDT TUE MAR 24 2009 ...GALE WARNING WEDNESDAY... .TONIGHT...E WIND 10 KT INCREASING TO NE 25 KT AFTER MIDNIGHT. SEAS BUILDING TO 5 FT. FREEZING SPRAY. .WED...NE WIND 25 KT BECOMING NE 40 KT IN THE AFTERNOON. SEAS 7 FT. SNOW AND RAIN. FREEZING SPRAY. .WED NIGHT...NE WIND 20 KT. SEAS 4 FT. RAIN AND SNOW. FREEZING SPRAY. .THU...N WIND 15 KT. SEAS 2 FT. .THU NIGHT...VARIABLE WIND 10 KT. SEAS 3 FT. .FRI...W WIND 15 KT. SEAS 4 FT. .SAT...W WIND 15 KT. SEAS 4 FT. .SUN...NW WIND 35 KT. SEAS 12 FT. $$
2 follow-up statements
000 FZAK51 PAFC 250233 AAA CWFAER COASTAL WATERS FORECAST...UPDATE NATIONAL WEATHER SERVICE ANCHORAGE ALASKA 625 PM AKDT TUE MAR 24 2009 UPDATE TO ZONES 120 AND 121 COASTAL WATERS FORECAST FOR THE NORTHERN GULF OF ALASKA COAST UP TO 100 NM OUT INCLUDING KODIAK ISLAND AND COOK INLET. WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT. PKZ197-251400- 625 PM AKDT TUE MAR 24 2009 .SYNOPSIS FOR THE NORTH GULF COAST+KODIAK ISLAND WATERS+ COOK INLET... A 975 MB LOW 350 NM SOUTH OF DUTCH HARBOR THIS EVENING WILL DEEPEN TO 966 MB 200 NM SOUTHEAST OF DUTCH HARBOR WED MORNING. THIS LOW WILL THEN MOVE TO NEAR MIDDLETON ISLAND AND WEAKEN TO 982 MB THU AFTERNOON. $$ PKZ120-251400- CAPE SUCKLING TO GORE POINT 625 PM AKDT TUE MAR 24 2009 ...STORM WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...E WIND 20 KT INCREASING TO SE 30 KT TOWARD MORNING. SEAS BUILDING TO 10 FT. SNOW AND RAIN. .WED...E WIND 35 KT INCREASING TO 50 KT IN THE AFTERNOON. SEAS 18 FT. SNOW AND RAIN. FREEZING SPRAY. .WED NIGHT...SE WIND 30 KT. NEAR THE COAST E OF MONTAGUE ISLAND...E WIND 55 KT BECOMING SE 25 KT AFTER MIDNIGHT. SEAS 22 FT. RAIN AND SNOW. FREEZING SPRAY. .THU...E WIND 30 KT. SEAS 16 FT. .THU NIGHT...W WIND 20 KT. SEAS 15 FT. .FRI...SW WIND 25 KT. SEAS 13 FT. .SAT...S WIND 40 KT. SEAS 13 FT. .SUN...SE WIND 45 KT. SEAS 15 FT. $$ PKZ121-251400- RESURRECTION BAY 625 PM AKDT TUE MAR 24 2009 ...GALE WARNING WEDNESDAY NIGHT... .TONIGHT...VARIABLE WIND 10 KT. SEAS 2 FT. SNOW AND RAIN. .WED...VARIABLE WIND 15 KT INCREASING TO N 25 KT IN THE AFTERNOON. SEAS 6 FT. SNOW AND RAIN. .WED NIGHT...N WIND 35 KT BECOMING N 20 KT TOWARD MORNING. SEAS 8 FT. RAIN AND SNOW. .THU...VARIABLE WIND 10 KT. SEAS 2 FT. .THU NIGHT...VARIABLE WIND 10 KT. SEAS 2 FT. .FRI...VARIABLE WIND 10 KT. SEAS 2 FT. .SAT...VARIABLE WIND 10 KT. SEAS 2 FT. .SUN...NE WIND 25 KT. SEAS 5 FT. $$ PKZ125-251400- PRINCE WILLIAM SOUND 400 PM AKDT TUE MAR 24 2009 ...GALE WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...VARIABLE WIND 10 KT INCREASING TO E WIND 25 KT TOWARD MORNING. SEAS BUILDING TO 5 FT. FREEZING SPRAY. .WED...E WIND 25 KT INCREASING TO 35 KT IN THE AFTERNOON. SEAS 8 FT. SNOW AND RAIN. FREEZING SPRAY. .WED NIGHT...E WIND 40 KT BECOMING SE 20 KT AFTER MIDNIGHT. SEAS 9 FT. SNOW AND RAIN. FREEZING SPRAY. .THU...E WIND 25 KT. SEAS 6 FT. .THU NIGHT...VARIABLE WIND 10 KT. SEAS 2 FT. .FRI...VARIABLE WIND 10 KT. SEAS 2 FT. .SAT...SE WIND 15 KT. SEAS 3 FT. .SUN...E WIND 40 KT. SEAS 9 FT. $$ PKZ129-251400- PASSAGE CANAL 400 PM AKDT TUE MAR 24 2009 ...SMALL CRAFT ADVISORY WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...E WIND 15 KT INCREASING TO E 25 TOWARD MORNING. SEAS 3 FT. FREEZING SPRAY. .WED...E WIND 30 KT. SEAS 5 FT. SNOW. FREEZING SPRAY. .WED NIGHT...E WIND 25 KT. SEAS 3 FT. SNOW AND RAIN. FREEZING SPRAY. .THU...E WIND 20 KT. SEAS 2 FT. .THU NIGHT...VARIABLE WIND 10 KT. SEAS 2 FT. .FRI...VARIABLE WIND 10 KT. SEAS 2 FT. .SAT...VARIABLE WIND 10 KT. SEAS 2 FT. .SUN...NE WIND 15 KT. SEAS 2 FT. $$ PKZ130-251400- BARREN ISLANDS AND KAMISHAK BAY WATERS 400 PM AKDT TUE MAR 24 2009 ...STORM WARNING WEDNESDAY... .TONIGHT...E WIND 15 KT INCREASING TO 35 KT TOWARD MORNING. SEAS BUILDING TO 10 FT. SNOW TOWARD MORNING. FREEZING SPRAY. .WED...E WIND 40 KT INCREASING TO 50 KT IN THE AFTERNOON. SEAS 20 FT. RAIN AND SNOW. FREEZING SPRAY IN THE MORNING. .WED NIGHT...SE WIND 30 KT. SEAS 14 FT. RAIN AND SNOW. FREEZING SPRAY. .THU...NW WIND 20 KT. SEAS 14 FT. .THU NIGHT...W WIND 25 KT. SEAS 12 FT. .FRI...W WIND 25 KT. SEAS 11 FT. .SAT...W WIND 40 KT. SEAS 11 FT. .SUN...NW WIND 55 KT. SEAS 19 FT. $$ PKZ132-251400- SHUYAK ISLAND TO SITKINAK 400 PM AKDT TUE MAR 24 2009 ...GALE WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...SE WIND 10 KT INCREASING TO 25 KT AFTER MIDNIGHT. SEAS BUILDING TO 10 FT. SNOW AND RAIN. .WED...E WIND 25 KT BECOMING S 35 KT IN THE AFTERNOON. SEAS 13 FT. RAIN AND SNOW. .WED NIGHT...S WIND 40 KT. SEAS 20 FT. RAIN AND SNOW. .THU...W WIND 35 KT. SEAS 20 FT. .THU NIGHT...W WIND 30 KT. SEAS 18 FT. .FRI...W WIND 30 KT. SEAS 16 FT. .SAT...NW WIND 35 KT. SEAS 11 FT. .SUN...W WIND 50 KT. SEAS 16 FT. $$ PKZ138-251400- SHELIKOF STRAIT 400 PM AKDT TUE MAR 24 2009 ...GALE WARNING WEDNESDAY... .TONIGHT...E WIND 15 KT BECOMING NE 30 KT AFTER MIDNIGHT. SEAS BUILDING TO 9 FT. SNOW. FREEZING SPRAY. .WED...NE WIND 30 KT INCREASING TO 40 KT IN THE AFTERNOON. SEAS 15 FT. SNOW AND RAIN. FREEZING SPRAY. .WED NIGHT...NE WIND 20 KT. SEAS 8 FT. RAIN AND SNOW. FREEZING SPRAY. .THU...W WIND 20 KT. SEAS 6 FT. .THU NIGHT...W WIND 20 KT. SEAS 6 FT. .FRI...W WIND 20 KT. SEAS 6 FT. .SAT...NW WIND 20 KT. SEAS 5 FT. .SUN...NW WIND 35 KT. SEAS 7 FT. $$ PKZ140-251400- COOK INLET NORTH OF KAMISHAK BAY AND ENGLISH BAY 400 PM AKDT TUE MAR 24 2009 ...GALE WARNING WEDNESDAY AND WEDNESDAY NIGHT... .TONIGHT...E WIND 10 KT INCREASING TO NE 25 KT AFTER MIDNIGHT. NE WIND 10 KT N OF KALGIN ISLAND. SEAS IN ICE FREE WATERS 4 FT. SNOW. FREEZING SPRAY. .WED...NE WIND 25 KT INCREASING TO 35 KT IN THE AFTERNOON. N OF KALGIN ISLAND...N WIND 25 KT. SEAS IN ICE FREE WATERS 8 FT. SNOW AND RAIN. FREEZING SPRAY. .WED NIGHT...NE WIND 35 KT DIMINISHING TO 25 KT AFTER MIDNIGHT. SEAS IN ICE FREE WATERS 8 FT. SNOW AND RAIN. FREEZING SPRAY. .THU...N WIND 20 KT. SEAS IN ICE FREE WATERS 4 FT. .THU NIGHT...VARIABLE WIND 10 KT. SEAS IN ICE FREE WATERS 3 FT. .FRI...SW WIND 15 KT. SEAS IN ICE FREE WATERS 4 FT. .SAT...SW WIND 15 KT. SEAS IN ICE FREE WATERS 3 FT. .SUN...N WIND 40 KT. SEAS IN ICE FREE WATERS 8 FT. $$ PKZ141-251400- KACHEMAK BAY 400 PM AKDT TUE MAR 24 2009 ...GALE WARNING WEDNESDAY... .TONIGHT...E WIND 10 KT INCREASING TO NE 25 KT AFTER MIDNIGHT. SEAS BUILDING TO 5 FT. FREEZING SPRAY. .WED...NE WIND 25 KT BECOMING NE 40 KT IN THE AFTERNOON. SEAS 7 FT. SNOW AND RAIN. FREEZING SPRAY. .WED NIGHT...NE WIND 20 KT. SEAS 4 FT. RAIN AND SNOW. FREEZING SPRAY. .THU...N WIND 15 KT. SEAS 2 FT. .THU NIGHT...VARIABLE WIND 10 KT. SEAS 3 FT. .FRI...W WIND 15 KT. SEAS 4 FT. .SAT...W WIND 15 KT. SEAS 4 FT. .SUN...NW WIND 35 KT. SEAS 12 FT. $$
000 FZAK51 PAFC 251138 CWFAER COASTAL WATERS FORECAST NATIONAL WEATHER SERVICE ANCHORAGE ALASKA 400 AM AKDT WED MAR 25 2009 COASTAL WATERS FORECAST FOR THE NORTHERN GULF OF ALASKA COAST UP TO 100 NM OUT INCLUDING KODIAK ISLAND AND COOK INLET. WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT. PKZ197-260200- 400 AM AKDT WED MAR 25 2009 .SYNOPSIS FOR THE NORTH GULF COAST+KODIAK ISLAND WATERS+ COOK INLET... A 967 MB LOW WILL MOVE NEAR KODIAK CITY AT 973 MB THU MORNING. THE LOW WILL THEN MOVE ONSHORE NEAR CORDOVA BY THU EVENING AT 993 MB. $$ PKZ120-260200- CAPE SUCKLING TO GORE POINT 400 AM AKDT WED MAR 25 2009 ...STORM WARNING THROUGH TONIGHT... .TODAY...SE WIND 35 KT BECOMING E 55 KT IN THE AFTERNOON. SEAS 16 FT. RAIN AND SNOW. .TONIGHT...SE WIND 30 KT. NEAR THE COAST E OF MONTAGUE ISLAND...E WIND 55 KT BECOMING SE 25 KT AFTER MIDNIGHT. SEAS 18 FT. RAIN AND SNOW. .THU...E WIND 25 KT BECOMING N 15 KT IN THE AFTERNOON. NEAR THE COAST E OF MONTAGUE ISLAND...SE WIND 30 KT. SEAS 24 FT. RAIN AND SNOW. .THU NIGHT...W WIND 20 KT. SEAS 24 FT. .FRI...SW WIND 25 KT. SEAS 18 FT. .SAT...S WIND 40 KT. SEAS 13 FT. .SUN...E WIND 45 KT. SEAS 16 FT. $$ PKZ121-260200- RESURRECTION BAY 400 AM AKDT WED MAR 25 2009 ...SMALL CRAFT ADVISORY THROUGH TONIGHT... .TODAY...S WIND 20 KT BECOMING N 25 KT IN THE AFTERNOON. SEAS 5 FT. HIGHER WINDS AND SEAS SOUTH OF CAINES HEAD. SNOW AND RAIN. .TONIGHT...N WIND 25 KT BECOMING S 15 KT AFTER MIDNIGHT. SEAS 5 FT. SNOW AND RAIN. .THU THROUGH SAT...VARIABLE WIND 10 KT. SEAS 2 FT. SNOW AND RAIN. .SUN...N WIND 25 KT. SEAS 5 FT. $$ PKZ125-260200- PRINCE WILLIAM SOUND 400 AM AKDT WED MAR 25 2009 ...GALE WARNING THROUGH TONIGHT... .TODAY...E WIND INCREASING TO 35 KT. SEAS 9 FT. SNOW AND RAIN. .TONIGHT...E WIND 40 KT BECOMING SE 20 KT AFTER MIDNIGHT. SEAS 9 FT. SNOW AND RAIN. .THU...E WIND 25 KT. SEAS 6 FT. RAIN AND SNOW. .THU NIGHT AND FRI...VARIABLE WIND 10 KT. SEAS 2 FT. .SAT...SE WIND 15 KT. SEAS 3 FT. .SUN...NE WIND 40 KT. SEAS 9 FT. $$ PKZ129-260200- PASSAGE CANAL 400 AM AKDT WED MAR 25 2009 ...GALE WARNING TODAY... .TODAY...E WIND 25 KT INCREASING TO 35 KT IN THE MORNING. SEAS 5 FT BUILDING TO 7 FT. SNOW. .TONIGHT...E WIND 25 KT DIMINISHING TO 15 KT AFTER MIDNIGHT. SEAS 4 FT. SNOW. .THU...E WIND 15 KT. SEAS 2 FT. SNOW AND RAIN. .THU NIGHT THROUGH SAT...VARIABLE WIND 10 KT. SEAS 2 FT. .SUN...E WIND 15 KT. SEAS 2 FT. $$ PKZ130-260200- BARREN ISLANDS AND KAMISHAK BAY WATERS 400 AM AKDT WED MAR 25 2009 ...STORM WARNING TODAY... .TODAY...E WIND 40 KT INCREASING TO 50 KT IN THE AFTERNOON. SEAS 15 FT. RAIN AND SNOW. FREEZING SPRAY IN THE MORNING. .TONIGHT...SE WIND 35 KT BECOMING E 25 KT AFTER MIDNIGHT. SEAS 20 FT. RAIN AND SNOW. FREEZING SPRAY AFTER MIDNIGHT. .THU...N WIND 20 KT. SEAS 21 FT. SNOW. FREEZING SPRAY IN THE MORNING. .THU NIGHT AND FRI...W WIND 25 KT. SEAS 16 FT. .SAT...W WIND 40 KT. SEAS 18 FT. .SUN...NW WIND 55 KT. SEAS 22 FT. $$ PKZ132-260200- SHUYAK ISLAND TO SITKINAK 400 AM AKDT WED MAR 25 2009 ...GALE WARNING THROUGH THURSDAY... .TODAY...E WIND 30 KT BECOMING S 35 KT IN THE AFTERNOON. SEAS 13 FT. RAIN AND SNOW. .TONIGHT...S WIND 40 KT. SEAS 24 FT. RAIN AND SNOW. .THU...W WIND 35 KT. SEAS 25 FT. RAIN AND SNOW. .THU NIGHT AND FRI...W WIND 30 KT. SEAS 20 FT. .SAT...NW WIND 35 KT. SEAS 18 FT. .SUN...W WIND 50 KT. SEAS 22 FT. $$ PKZ138-260200- SHELIKOF STRAIT 400 AM AKDT WED MAR 25 2009 ...GALE WARNING TODAY... .TODAY...NE WIND 30 KT INCREASING TO 40 KT IN THE AFTERNOON. SEAS 8 FT. RAIN AND SNOW. .TONIGHT...NE WIND 20 KT. SEAS 6 FT. RAIN AND SNOW. .THU THROUGH SAT...NW WIND 20 KT. SEAS 6 FT. RAIN AND SNOW SHOWERS. .SUN...W WIND 35 KT. SEAS 9 FT. $$ PKZ140-260200- COOK INLET NORTH OF KAMISHAK BAY AND ENGLISH BAY 400 AM AKDT WED MAR 25 2009 ...GALE WARNING THROUGH TONIGHT... .TODAY...N WIND 25 KT INCREASING TO 35 KT IN THE AFTERNOON. SEAS IN ICE FREE WATERS 8 FT. SNOW AND RAIN. .TONIGHT...NE WIND 35 KT DIMINISHING TO 25 KT AFTER MIDNIGHT. SEAS IN ICE FREE WATERS 7 FT. SNOW AND RAIN. .THU...NE WIND 20 KT IN THE MORNING BECOMING VARIABLE 10 KT. SEAS IN ICE FREE WATERS 4 FT. RAIN. .THU NIGHT...VARIABLE WIND 10 KT. SEAS IN ICE FREE WATERS 2 FT. .FRI AND SAT...SW WIND 15 KT. SEAS IN ICE FREE WATERS 4 FT. .SUN...N WIND 40 KT. SEAS IN ICE FREE WATERS 8 FT. $$ PKZ141-260200- KACHEMAK BAY 400 AM AKDT WED MAR 25 2009 ...GALE WARNING TODAY... .TODAY...E WIND 20 KT BECOMING NE 40 KT IN THE AFTERNOON. SEAS BUILDING TO 7 FT. SNOW AND RAIN. .TONIGHT...E WIND 20 KT. SEAS 4 FT. SNOW AND RAIN. .THU...N WIND 15 KT. SEAS 2 FT. SNOW AND RAIN. .THU NIGHT...VARIABLE WIND 10 KT. SEAS 3 FT. .FRI AND SAT...W WIND 15 KT. SEAS 4 FT. .SUN...N WIND 35 KT. SEAS 12 FT. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this gale warning went out at Mar 24, 3:00 PM AKDT, 1 hour earlier.
Area forecast discussion, Mar 24, 3:00 PM AKDT, 1 hour before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AKDT TUE MAR 24 2009
CORRECTED FOR SPELLING ERRORS
.ANALYSIS AND UPPER LEVELS...OMEGA BLOCK IN PLACE WITH RIDGE
OVER EASTERN SIBERIA AND LARGE CLOSED LOWS OVER CHINA AND THE
ALEUTIANS/BERING SEA REGION. AN UPPER LOW OVER THE EASTERN GULF
IS EXITING THE REGION. IT DID NOT PULL ALONG THE GULF SURFACE
LOW AS EXPECTED. THIS LOW REMAINS BACK OVER THE NORTHWESTERN
GULF...NEARLY STATIONARY AT THE MOMENT. THUS...SNOW CONTINUES
IN KODIAK WHERE UP TO 20 INCHES OF SNOW FELL WITH THIS STORM.
A FEW SNOW SHOWERS ASSOCIATED WITH ARE ALSO EVIDENT ON RADAR
FROM THE KENAI PENINSULA TO BRISTOL BAY. SATELLITE IMAGERY
SHOWS THE NEXT MAJOR STORM ABOUT 700 MILES SOUTH OF DUTCH
HARBOR WITH WARM FRONT EXTENDING WELL OUT AHEAD OF THE LOW.
.MODEL DISCUSSION...MODEL SOLUTIONS ARE GROUPED TOGETHER ON THE
TRACK OF THIS NEXT MAJOR STORM AND THIS HAS BEEN QUITE CONSISTENT
FROM RUN TO RUN...SO FORECAST CONFIDENCE IS HIGH. WHERE MINOR
DIFFERENCES IN TRACK OR DEPTH EXIST WILL BE USING THE GFS/NAM
WHICH ARE NEARLY IDENTICAL.
.SHORT TERM FORECAST...THE SURFACE LOW OVER THE GULF WILL LIFT
NORTHWESTWARD AND WEAKEN AS UPPER TROUGH AXIS LIFTS NORTHWARD
ACROSS MAINLAND ALASKA DUE TO A BUILDING RIDGE AHEAD OF THE NEXT
SYSTEM. THUS...SCATTERED SNOW SHOWERS WILL PERSIST THROUGH TONIGHT
FROM THE KENAI PENINSULA AND COOK INLET ACROSS THE MOUNTAINS TO THE
KUSKOKWIM VALLEY.
THE NEXT STORM WILL PRODUCE WIDESPREAD PRECIPITATION AND WINDS AS
IT MOVES FROM THE NORTH PACIFIC TONIGHT TO THE NORTHERN GULF
THURSDAY. THERE IS BLIZZARD POTENTIAL ON THE NORTH TO WEST SIDE OF
THE LOW JUST OUT AHEAD OF THE WARM FRONT/OCCLUDED FRONT. THE EASTERN
ALEUTIANS WILL STAY FIRMLY ON THE COLD SIDE OF THE FRONT...BUT
THERE IS SOME QUESTION AS TO WHETHER THEY WILL BE CLOSE ENOUGH TO
THE FRONT TO SEE STEADY SNOWFALL OR WHETHER THEY WILL REMAIN MORE
SHOWERY. A BLIZZARD WATCH WILL BE ISSUED FOR LATE TONIGHT THROUGH
THURSDAY AFTERNOON. HEADING FARTHER EAST...THE WARM FRONT WILL
CROSS THE ALASKA PENINSULA WEDNESDAY MORNING AND THEN OCCLUDE
SHORTLY THEREAFTER. ENOUGH WARMING WILL OCCUR TO CHANGE
PRECIPITATION TO RAIN FROM SAND POINT ON UP THE PENINSULA TOWARD
KING SALMON. BACK IN COLD BAY HOWEVER...THE FRONT DOES NOT LOOK
LIKE IT WILL CROSS OVERHEAD. SO WINDS WILL MAINTAIN A NORTHERLY
COMPONENT AND PRECIPITATION WILL LIKELY REMAIN PRIMARILY SNOW.
THUS...BLOWING SNOW WILL REDUCE VISIBILITIES...BUT WITH TEMPERATURES
SOMEWHERE NEAR FREEZING DO NOT EXPECT BLIZZARD CONDITIONS. BLIZZARD
CONDITIONS DO BECOME MORE LIKELY WEDNESDAY EVENING BEHIND THE LOW
AS COLD ADVECTION KICKS IN. SINCE THERE IS STILL LOTS OF TIME TO
LOOK AT THIS WILL NOT ISSUE ANYTHING QUITE YET. FOR PORTIONS OF THE
BRISTOL BAY NORTH AND WEST OF KING SALMON LOW LEVEL FLOW WILL REMAIN
NORTHERLY AND MAINTAIN TEMPERATURES AT OR BELOW FREEZING. SOME WARM
POCKETS OF AIR MAY MOVE OVERHEAD AS THE WARM OCCLUSION REACHES THE
AREA WEDNESDAY AFTERNOON. THEREFORE...THERE COULD BE SOME ISOLATED
AREAS OF FREEZING RAIN...BUT IF IT DOES OCCUR IT SHOULD BE
INSIGNIFICANT AND SHORT-LIVED. HEADING FURTHER NORTH WHERE
PRECIPITATION WILL DEFINITELY STAY ALL SNOW...STRONG NORTHERLIES
WILL DEVELOP ALONG THE KUSKOKWIM DELTA. SINCE THEY ARE FARTHER
FROM THE LOW AND ASSOCIATED FRONTAL SYSTEM THE SNOW WILL BE LIGHT.
HOWEVER...TEMPERATURES WILL REMAIN QUITE FRIGID AND SNOW WILL BE
FAIRLY DRY...SO IT WILL NOT TAKE MUCH TO BLOW IT AROUND AND REDUCE
VISIBILITIES. THEREFORE...WILL ISSUE A BLIZZARD WATCH FOR THE
KUSKOKWIM DELTA FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.
THE BIGGEST CONCERN AS WE HEAD TO THE GULF AND SOUTHCENTRAL IS
FLOODING ON KODIAK ISLAND. THERE IS A DEEP SNOW PACK FROM THE LATEST
GULF STORM. AS THE LOW APPROACHES KODIAK ISLAND FROM THE SOUTHWEST
ON WEDNESDAY LOTS OF WARM AIR AND MOISTURE WILL MOVE IN. ALTHOUGH
PRECIPITATION WILL START AS SNOW TONIGHT IT WILL RAPIDLY CHANGE TO
ALL RAIN BY WEDNESDAY MORNING. WITH A STRONG FRONT MOVING THROUGH
PRECIPITATION WILL BE ENHANCED BY THE TERRAIN AND EXPECT KODIAK
CITY TO GET AT LEAST AN INCH OF RAINFALL WHILE TEMPERATURES RISE
TO AROUND 40. THIS WILL CAUSE PARTIAL MELTING OF THE SNOW AND ICED
UP STORM DRAINS WILL LIKELY PREVENT WATER FROM DRAINING. WILL ISSUE
A FLOOD ADVISORY TO HIGHLIGHT THIS THREAT. WITH SUCH A POWERFUL
SYSTEM HEADED FOR THE GULF IT LOOKS LIKE A NO DOUBTER FOR MAX GALES
TO STORM FORCE WINDS ACROSS THE GULF WATERS. A BARRIER JET WILL SET
UP ALONG THE NORTH GULF GULF COAST AS THE FRONT APPROACHES WEDNESDAY
AFTERNOON INTO EVENING. WILL INCREASE FORECAST WINDS TO 55 KT...BUT
WOULD NOT BE SURPRISED TO SEE GUSTS TO 75 KT OR STRONGER THROUGH
CHANNELED AREAS ALONG THE COAST. SOUTHERLY FLOW ALOFT WILL HELP PUSH
THIS FRONT INLAND...SO ALSO EXPECT SIGNIFICANT WINDS TO MAKE IT INTO
CORDOVA...PRINCE WILLIAM SOUND...AND PORTAGE VALLEY TO TURNAGAIN ARM.
THE WINDS COULD EVEN BRIEFLY REACH WARNING CRITERIA...BUT WILL NEED
TO RE-EVALUATE THIS AS WE GET CLOSER TO THE EVENT. STRONG EASTERLY
FLOW AHEAD OF THE FRONT WILL PRODUCE DOWNSLOPE DRYING IN THE USUAL
PLACES...ALTHOUGH WITH STRONG DYNAMICS AND ABUNDANT MOISTURE THERE
MAY BE BRIEF PERIODS OF LIGHT PRECIPITATION ON THE LEE SIDE OF
MOUNTAINS. ASIDE FROM KODIAK ISLAND...THE HEAVIEST PRECIPITATION IS
EXPECTED ACROSS WESTERN PRINCE WILLIAM SOUND AND THE WEST SIDE OF
COOK INLET. SNOW COULD BE HEAVY OVER WESTERN PRINCE WILLIAM
SOUND...SO THE POTENTIAL FOR A HEAVY SNOW WARNING WILL NEED TO BE
MONITORED. NORTHERLY LOW LEVEL FLOW DOWN THE SUSITNA VALLEY WILL
KEEP MOST OF THE SNOW OVER THE EXTREME SOUTHWEST PORTION OF THE ZONE.
ALTHOUGH THERE IS SOME UNCERTAINTY IT LOOKS LIKE THE STORM WILL HEAD
TO THE CLIMATOLOGICALLY FAVORED LOCATION OF PRINCE WILLIAM SOUND
WHERE IT WILL GRADUALLY WEAKEN LATER THIS WEEK. MEANWHILE...AN UPPER
LEVEL SHORTWAVE WILL DROP DOWN ACROSS THE BERING SEA BRINGING YET
ANOTHER SHOT OF COLD AIR. THUS...A CHANCE OF SNOW SHOWERS WILL
PERSIST ACROSS THE ENTIRE FORECAST AREA INTO NEXT WEEKEND.
.LONG TERM FORECAST...
THE SIBERIAN BLOCK WILL SLOWLY RETROGRADE THROUGH THE WEEKEND
INTO EARLY NEXT WEEK. THIS WILL KEEP MAINLAND ALASKA WITHIN THE MEAN
TROUGH POSITION AND ALSO BRING THE BERING SEA PROGRESSIVELY INTO
CYCLONIC FLOW AS WELL. THE BOTTOM LINE IS UNSETTLED WEATHER FOR
SOUTHERN ALASKA AND THE BERING SEA WITH PERIODIC IMPULSES WRAPPING
AROUND THE LOW.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WATCH 155 185.
MARINE...STORM WARNING...120 130.
GALE WARNING...125 132 138 140 141 150 155 160 165 170 171
172 179 180 185.
HEAVY FREEZING SPRAY...165 179.
FIRE WEATHER...NONE.
SEB MAR 09In the hours before
Special weather statement, Mar 24, 12:30 PM AKDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 1230 PM AKDT TUE MAR 24 2009 AKZ151-250200- ...TRACE AMOUNTS OF ASHFALL OCCURRING OVER THE SOUTHERN KUSKOKWIM VALLEY... RECENT REPORTS INDICATE TRACE AMOUNTS OF ASHFALL OCCURRING IN THE SLEETMUTE TO ANIAK REGION. THIS IS LIKELY REMNANTS OF ASH FROM MONDAY EVENING'S ERUPTION OF MOUNT REDOUBT. SINCE IT HAS BEEN SO LONG SINCE THE ERUPTION AND MOST OF THE ASH HAS HAD TIME TO SETTLE OR DISPERSE THE ASHFALL WILL BE SHORT-LIVED WITH NO MORE THAN A TRACE OF ACCUMULATION. AVOID EXCESSIVE EXPOSURE TO ASH, ESPECIALLY THOSE WITH RESPIRATORY SENSITIVITIES. PROTECT CRITICAL ELECTRONICS AND OTHER EQUIPMENT FROM CONTAMINATION.
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 4:00 PM AKDT | Gale Warning | AFC | 48 hr | |
| Mar 24, 4:00 PM AKDT | Gale Warning | AFC | 36 hr | |
| Mar 24, 4:00 PM AKDT | Storm Warning | AFC | 36 hr | |
| Mar 24, 4:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 3 days | |
| Mar 24, 4:23 PM AKDT | Blizzard Watch | AFC | 13 hr | |
| Mar 24, 7:04 PM AKDT | Blizzard Warning | AFC | 47 hr | |
| Mar 25, 4:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Mar 25, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Mar 25, 4:59 AM AKDT | Blizzard Warning | AFC | 4 hr | |
| Mar 25, 9:15 AM AKDT | Blizzard Warning | AFC | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.